Treatment for muscle spasms?
- 13 Oct 2011 by xxcutefacexx
- lamictal, muscle spasm, pain, side effect, spasms, muscle
I recently upped my dose of lamictal from 60 to 80mg per my doctor's instructions. Almost immediately after I started experiencing horrible pain in my neck. This could be a rare side effect of the medication, but I went to urgent care and they tested for mono and meningitis. All came back clear, and they concluded that i'm having severe muscle spasms. they prescribed me muscle relaxers, however as I am a recovering drug addict I was reluctant to take them. I took one the next day as the pain has been unbearable, and I've been taking 5 ibuprofen every four hours to reduce inflammation. Nothing has worked. The pain has gotten so bad that my hands and mouth have been going numb, which the doctors say is due to the muscles pinching my nerves.
What i'm looking for are some ways to relax my muscles without the use of drugs. please help, i'm in so much pain :/
13 Oct 2011
It's the inflamation that causes the spasms so there are a few ways. Have you tried aleve? Any kind of creams? You could try the ice method. It's a bit time consuming, yet worth it if you can take it. You apply ice for 20 mins, remove for 20 mins, re-apply for 20 mins and repeat this as often as possible. Also it may sound crazy but tylenol arthritis is amazing. I have had some pain that my dilaudid couldn't take away yet tylenol for arthritis actually worked. It's all worth a try. I understand muscle spasms. The pain can be unbearable. I feel for you.
13 Oct 2011
Please don't take anymore than 4 200mg ibuprofen at one time and no more than 3200 mgs in 24 hours, that is 800mg every 6 six hours maximum. Otheriwse, you are overdosing on the ibuprofen which to say the least can adversely affect your gastrointestinal tract.
I understand you reluctance to start the muscle relaxer, but honestly that is what you need to do. I don't know which one the doctor gave you, some have more chance than others as far as abusing them, but if you take only as prescribed for a short period of time (less than a month) I think you'll find it solves the problem. You have to take the muscle relaxer for a period of time to get it to completely relax the spasmed muscle, one or two doses just isn't going to work. Your other alternative is to try heat for the spasm. A heating pad on a low setting as often as you have time to use will help some. If you let this go on, the pinched nerve can become permanently damaged and you don't want that.
13 Oct 2011
My daughters dr has been asking of these side effts she said if lastes more than :r that's not good I think you should ask them maybe not the med for you my daughter takes 200ml a day she's 12. Litlmommag
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have fibromyalgia and keep muscle spasms in my neck and back muscles. These muscle spasms will not go away with physical therapy, massage, tens ...
5 answers • 10 Oct 2010
Why do they prefer Lyrica over soma for muscle spasms, and severe neurological painful conditions, because Lyrica has many terrible side effects ...
7 answers • 7 Sep 2011
What does anyone reccomend for muscle pains in my legs, back, pretty much all over the body. Muscle spasms are the best I can to describe the ...
11 answers • 16 Apr 2012
Has anyone had this problem? Took Mirapex for 4 years for RLS before this started. Almost like a violent yawn where every muscle in my body tenses. ...
1 answer • 28 Dec 2012
... muscle . skeletel muscle spasms,'stomach problems leg pain. insommia depression, extream tiredness? these are only a few of the things iv ...
4 answers • 18 Mar 2013